Hello there, first time poster. I'm a 17 year old female, turning 18 in two months.
I've been lurking on this site ever since I was diagnosed a week ago with acute gastritis, possibly stress-induced. I however wasn't given any blood tests, and was prescribed a twice-daily dose of Domperidone, Omeprazole and probiotics based on my description of symptoms.
If you're interested, my symptoms were
- Excessive burping; I'd burp continuously, but they were small burps and did not provide relief, until once in a while I'd give a big belch that tasted like the food I just ate. When that happens I feel a little better.
- That hungry feeling in your stomach even though I just ate, but only when I'm lying down.
- Bitter taste in my mouth and saliva.
- Sometimes, a pressing feeling in my chest, and a mild burning sensation.
- Heart palpitations, but only when I'm feeling nausea.
I've had minor stomach problems for a while, but they were all disconnected cases. I'd have gas that caused bloating and excessive burping, but it would go away on its own after applying medicated oil for two or three days. Other than that, I've been fairly healthy all these years - until now.
The past week has been quite terrible for me. I'm not used to being sick for this long, and on top of that, never in my life would I ever dream of getting something as strange as this. It doesn't hurt when I burp or anything, it just causes me a lot of discomfort and worry, because I'm terrified that I'd throw up. I've a fear of throwing up.
After my medication in the morning and the evening before my meals, I'd feel better - but somehow or rather, it's almost always at some point of the day, of the afternoon, that my symptoms come back and haunt me, a little worse than before. In fact, right just now before taking my medication, there was a burning sensation in my stomach up to my chest, and I felt like throwing up.
There isn't anything else I can describe. My mouth is a little dry, and my saliva tastes a little bitter, but it's probably because of my medication. Otherwise I would have thought it was acid reflux, since sometimes I also get a mild burning sensation - but that never lasts long.
I'm starting to get a little worried. I know I'm getting better, but if this keeps up, I'm going to have to go to the doctor's again.
I just want to get rid of all of these symptoms. I don't smoke, I don't drink, I don't do drugs, I eat relatively healthy. It comes down to stress, I would think, since my dad is susceptible to stress-induced gastrointestinal problems as well.
I'd just like to ask a few questions...
1. How long does it take for this to go away?
2. Should I be going for another checkup? I get better with the medication, sure, but I don't want to rely on it all my life.
3. Any diet I should stick with for the time being, and for how long?
I'm sorry for rambling. I'm just kind of upset that this has been in the way of my already busy life. Thank you for reading!
The Following User Says Thank You to abaris For This Useful Post: KimEngland (11-13-2012)
I'm sorry that you are not doing well, I've been battling this since December of last year. I don't want to discourage you, but it will take time to recover. Some recover faster and others slower, I'm one of the slower ones. Take your medicine, keep the diet, and you should get better.
Try not to stress over it, because it will make it worse.
Stress will often lead to stomach issues so you need to look at ways to eliminate stress or change your attitude towards those things that cause you stress. Being a little obsessive/compulsive , striving towards perfection can cause stress for many.
Look at ulcer diets, you can Google these.
Usually you will see improvements from the drugs within a few weeks, depends on how you do with the other factors , stress ,diet , lifestyle. Stressing over your stomach problems in the meantime can lengthen the time it takes to see results.
I have taken H2 antagonists (pepcid, zantac type drugs) for 15 yrs , not uncommon with modern diets for people to be on them for years and years. So far as PPI's like Nexium , Prevacid I have been off and on them a couple of times over the last 2 years.
Coffee, alcohol , citrus drinks , tomatoes, high in sugar products, chocolate, should be avoided generally when your suffering stomach issues.
Give it some time then if you don't feel well in 2-3 weeks go back for a consult with your doc.
By the way acute is the better form of gastritis, chronic gastritis means your a long time sufferer with less chance of a fix , acute means is a short term issue if you treat your body properly , it may go away altogether.
I went to the doctor's last week and was prescribed Nexium, and was told to have the Domperidone three times. While the Nexium seemed to work much better, I had a terrible burning feeling on the first day after having a tiny breakfast. Furthermore I'd still have these minor stomach upsets in the night as I slept. Realized that I had to change my diet for the time being, too.
I've switched to having light, regular meals, eating lots of fiber and all. As of today I'm feeling much, much better, and hopefully by next week I'll be fine.
I can't pinpoint exactly where the stress is coming from, but yes, I'm definitely quite stressed this year. But after making a good recovery from this, I'm excited about getting back on track.
I'm due at the doctor's again this Saturday for a follow-up, so by then I hope I can start shifting back to my old way of life.
Again, thanks so much! I was so worried over this, and I'm grateful to have people to share this with. C: